Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Cells and cellularity in infinite-dimensional normed linear spaces


Author: R. A. McCoy
Journal: Trans. Amer. Math. Soc. 176 (1973), 401-410
MSC: Primary 57A17; Secondary 57A60
DOI: https://doi.org/10.1090/S0002-9947-1973-0383419-5
MathSciNet review: 0383419
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain concepts such as cells, cellular sets, point-like sets, and decomposition spaces are studied and related in normed linear spaces. The relationships between these concepts in general resemble somewhat the corresponding relationships in Euclidean space.


References [Enhancements On Off] (What's this?)

  • [1] R. D. Anderson, Topological properties of the Hilbert cube and the infinite product of open intervals, Trans. Amer. Math. Soc. 126 (1967), 200-216. MR 34 #5045. MR 0205212 (34:5045)
  • [2] -, On topological infinite deficiency, Michigan Math. J. 14 (1967), 365-383. MR 35 #4893. MR 0214041 (35:4893)
  • [3] R. D. Anderson and R. H. Bing, A complete elementary proof that Hilbert space is homeomorphic to the countable infinite product of lines, Bull. Amer. Math. Soc. 74 (1968), 771-792. MR 37 #5847. MR 0230284 (37:5847)
  • [4] R. D. Anderson, D. W. Henderson and J. E. West, Negligible subsets of infinite-dimensional manifolds, Compositio Math. 21 (1969), 143-150. MR 39 #7630. MR 0246326 (39:7630)
  • [5] K. Borsuk, Concerning homotopy properties of compacta, Fund. Math. 62 (1968), 223-254. MR 37 #4811. MR 0229237 (37:4811)
  • [6] -, Fundamental retracts and extensions of fundamental sequences, Fund. Math. 64 (1969), 55-85; Errata, ibid. 375. MR 39 #4841. MR 0243520 (39:4841)
  • [7] -, A note on the theory of shape of compacta, Fund. Math. 67 (1970), 265-278. MR 42 #1077. MR 0266169 (42:1077)
  • [8] M. Brown, The monotone union of open n-cells is an open n-cell, Proc. Amer. Math. Soc. 12 (1961), 812-814. MR 23 #A4129. MR 0126835 (23:A4129)
  • [9] T. Chapman, On some applications of infinite-dimensional manifolds to the theory of shape (to appear). MR 0320997 (47:9530)
  • [10] D. W. Curtis and R. A. McCoy, Stable homeomorphisms on infinite-dimensional normed linear spaces, Proc. Amer. Math. Soc. 28 (1971), 496-500. MR 0283831 (44:1061)
  • [11] W. H. Cutler, Negligible subsets of infinite-dimensional Fréchet manifolds, Proc. Amer. Math. Soc. 23 (1969), 668-675. MR 40 #2133. MR 0248883 (40:2133)
  • [12] C. Greathouse, Locally flat strings, Bull. Amer. Math. Soc. 70 (1964), 415-418. MR 28 #4526. MR 0161318 (28:4526)
  • [13] D. W. Henderson and R. Schori, Topological classification of infinite-dimensional manifolds by homotopy type, Bull. Amer. Math. Soc. 76 (1970), 121-124. MR 40 #4976. MR 0251749 (40:4976)
  • [14] V. L. Klee, A note on topological properties of normed linear spaces, Proc. Amer. Math. Soc. 7 (1956), 673-674. MR 17, 1227. MR 0078661 (17:1227c)
  • [15] D. E. Sanderson, An infinite-dimensional Schoenflies theorem, Trans. Amer. Math. Soc. 148 (1970), 33-39. MR 41 #4586. MR 0259957 (41:4586)
  • [16] University of Georgia, Summer Institute in Topology 1961 (notes).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A17, 57A60

Retrieve articles in all journals with MSC: 57A17, 57A60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0383419-5
Keywords: Normed linear spaces, open and closed cells, cellular sets, point-like sets, decomposition spaces, Hilbert space, annulus conjecture, monotone union theorem, shape of a point
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society